# SDR VNAA0004025

- Difficulty date: April 29, 2000
- Submitted: May 3, 2000
- Operation: Air carrier
- Aircraft: N429JS
- Make and model: Dorner DO328100
- Aircraft serial: 3043
- Aircraft time: 12,771 hours, 11,728 cycles
- Engine: Pwa PW119B
- Propeller: Hartzl HDE6C3B
- System (JASC): 7111 · Engine Cowl Flaps
- Part: Latch
- Condition: Open
- Location: Rt Cowl
- Stage of operation: CL
- How discovered: V
- Nature of condition: W
- Precautionary procedure: A

## Discrepancy

WHILE ON CLIMBOUT, A PASSENGER ALERTED THE FLIGHT ATTENDANT THAT THE RIGHT HAND INBOARD FORWARD COWLING DOOR WAS OPEN.  THE FLIGHT ATTENDANT NOTIFIED THE PILOT WHO CONTACTED THE TOWER THAT FLIGHT 4090 WAS RETURNING AND REQUESTED A HOLD TO BURN OFF EXCESSIVE FUEL.  FLIGHT 4090 LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE INSPECTED AND FOUND THE LATCHES WERE LATCHED BUT THE COWLING WAS OPEN.  THERE WAS NO DAMAGE NOTED.  MAINTENANCE RELATCHED THE LATCHES AND THE AIRCRAFT WAS RELEASED FOR SERVICE.  FLIGHT 4090 DEPARTED WITHOUT FURTHER INCIDENT.
